MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 PODS

INSULET CORPORATION OMNIPOD 5 PODS
Model Number PT-002343
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418); Alteration in Body Temperature (4568)
Date of Event 01/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient sought medical attention for hypoglycaemia and loss of consciousness.The patient's blood glucose declined to 29 mg/dl.It was reported that the patient was unconscious, cold, unresponsive and was 'making noises with her eyes flipped back'.The patient was treated with intravenous glucose and was released the same day.It was reported that the patient had upgraded to a new iphone, the patient was using the omnipod app as the controller for her pods and their basal settings had been entered incorrectly.
 
Additional Manufacturer Narrative
According to the complainant the device will not be returned for investigation.We are unable to determine if any product condition could have contributed to the reported hypoglycemia.Locked down smartphone: phone_control_ios omnipod software app version: 2.1.0 operating system: 26.2 hardware: iphone18.2 cgm sensor type: g7.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.
 
Additional Manufacturer Narrative
The physical device was not returned for investigation.In the case description, the user mentioned being hospitalized due to low estimated glucose values (egvs).Cloud data for the period of 06jan2026-11jan2026 was downloaded and reviewed.Review of the cloud data found that a controller with serial number (b)(6) was used up until 16:03 on 09jan2026.This controller was last used with a basal program of 20 pulses/hour (1 unit/hour) from 08:03 until 16:03 on 09jan2026.Prior to this time period, the user input basal rate changed between 0.25 units/hour, 0.3 units/hour, and 1 unit/hour.At 20:39 on 09jan2026, the controller serial number changed to (b)(6) and this controller was set up with a basal program of 60 pulses/hour (3 units/hour).On 10jan2026 at 18:51, the user input basal program was decreased to 16 pulses/hour (0.8 units/hour) while the controller with serial number (b)(6) was still in use.Review of the patient history buffer (phb) data found that leading up to and during the reported event, the system was in automated mode.While in automated mode, the system appropriately adjusted the microbolus amounts based on egvs and user inputs.The device appropriately suspended insulin delivery in automated mode when egvs were below 60 mg/dl.While the system was in manual mode, insulin delivery was manually suspended and the system correctly stopped delivery of basal insulin, as indicated by the total pulses delivered count tracked by the pod not increasing during the suspension period.No issues were observed with the system.It could not be conclusively determined if the initial basal program of 3 units per hour for the controller with serial number (b)(6) was intentionally and correctly setup based on the cloud data.The exact cause of the reported event could not be conclusively determined.

Brand Name
OMNIPOD 5 PODS
Common Device Name
OMNIPOD 5 PODS
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
9786007000
MDR Report Key24276708
Report Number3014585508-2026-06142
Device Sequence Number9962536
Product Code QFG
UDI-Device Identifier10385083000459
UDI-Public10385083000459
Combination Product (Y/N)N
PMA/510(K) Number
K231826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-002343
Device Catalogue NumberM009-2S-AP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age68 YR
Patient SexUnknown